WHAM13 - Search Results
Study warns about popular medication
Rochester, N.Y. - A popular medication used by millions could put users at an increased risk of skin cancer according to a new study published in the Journal of the American Medical Association.
The study showed men who took the erectile-dysfunction drug Viagra showed an increased risk of developing melanoma.
The study is the first of its kind, and has given researchers and dermatologists much to think about.
"I think it's really interesting," said Dr. Lesley C. Loss, M.D., President of Dermatology Associates of Rochester. "There's probably more research that needs to be done, and it's hard to say if there is a clear link, but people who are at risk of developing melanoma might want to talk to their doctors about being on Viagra."
According to the National Institutes of Health, approximately 76,000 people are expected to be diagnosed with melanoma in 2014, resulting in approximately 9,000 deaths.
You can read the study here.